Niacin and Zocor

Recommendations

In many cases, combining these two products is not recommended. If you are taking niacin and Zocor or a supplement with niacin in it, let your healthcare provider know. This applies only to large "lipid-lowering" doses of niacin, not to the small amount found in multivitamins or in foods.
 
However, there may be some situations in which your healthcare provider may recommend that you take both of these products. This is most often the case when taking either Zocor or niacin alone is not able to lower cholesterol to "normal" levels. For some people, a combination of the two is needed to reach healthy cholesterol levels. Your healthcare provider may feel that the risk of a drug interaction is less than the risk of high cholesterol.
 
If you develop muscle pain, tenderness, or weakness while taking Zocor (especially if you also have a fever or feel ill), call your healthcare provider immediately. This could be a sign that you have a serious condition that needs treatment right away (see Zocor and Muscle Pain).
 

Niacin and Zocor in Chinese Patients

Studies have suggested that Chinese people may be at a higher risk for myopathy or rhabdomyolysis due to the combination of niacin and Zocor, compared to non-Chinese patients. Again, this is only thought to be a problem with lipid-lowering dosages of niacin, not the small amounts found in foods or multivitamins. At this time, it is unclear if this increased risk occurs only in Chinese people or if it is also a problem for other people of Asian descent.
 
It is recommended that people of Chinese descent that take lipid-lowering dosages of niacin should not take Zocor 80 mg (or more), since high doses of Zocor appear to increase the risk of problems. Even at a lower Zocor dosage, though, these two products should be combined with caution.
  
5 Questions to Ask Your Doctor About ED

Zocor Medicine

Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.